Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 63, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2019, 2:20 PM EDT for Appomattox County, Campbell County, Charlotte County, Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 2:20 PM EDT (18:20 UTC)
- Expired
- May 29, 2019, 2:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
775
WUUS51 KRNK 291820
SVRRNK
VAC011-031-037-291845-
/O.NEW.KRNK.SV.W.0063.190529T1820Z-190529T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
220 PM EDT Wed May 29 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
South central Appomattox County in central Virginia...
Northwestern Charlotte County in south central Virginia...
Southeastern Campbell County in central Virginia...
* Until 245 PM EDT
* At 219 PM EDT, a severe thunderstorm was located over Brookneal,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brookneal...
Charlotte Court House...
Phenix...
Red House...
and Madisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3703 7858 3701 7890 3703 7891 3703 7892
3705 7897 3704 7900 3710 7903 3730 7873
3722 7869 3721 7869 3719 7868 3720 7867
TIME...MOT...LOC 1819Z 240DEG 17KT 3708 7895
HAIL...1.00IN
WIND...60MPH
$$
VFJ2 follow-up statements
958
WWUS51 KRNK 291838
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
238 PM EDT Wed May 29 2019
VAC011-291847-
/O.CAN.KRNK.SV.W.0063.000000T0000Z-190529T1845Z/
Appomattox VA-
238 PM EDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL APPOMATTOX COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3703 7858 3701 7890 3703 7891 3703 7892
3715 7895 3722 7876 3722 7873 3724 7872
3724 7870 3722 7869 3721 7869 3719 7868
3720 7867
TIME...MOT...LOC 1837Z 240DEG 17KT 3712 7885
$$
VAC031-037-291845-
/O.CON.KRNK.SV.W.0063.000000T0000Z-190529T1845Z/
Charlotte VA-Campbell VA-
238 PM EDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR
NORTHWESTERN CHARLOTTE AND SOUTHEASTERN CAMPBELL COUNTIES...
At 237 PM EDT, a severe thunderstorm was located over Wren, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Charlotte Court House...
Phenix...
Red House...
Madisonville...
and Cullen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3703 7858 3701 7890 3703 7891 3703 7892
3715 7895 3722 7876 3722 7873 3724 7872
3724 7870 3722 7869 3721 7869 3719 7868
3720 7867
TIME...MOT...LOC 1837Z 240DEG 17KT 3712 7885
HAIL...1.00IN
WIND...60MPH
$$
VFJ981
WWUS51 KRNK 291844
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Wed May 29 2019
VAC031-037-291853-
/O.EXP.KRNK.SV.W.0063.000000T0000Z-190529T1845Z/
Charlotte VA-Campbell VA-
244 PM EDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN CHARLOTTE AND SOUTHEASTERN CAMPBELL COUNTIES WILL EXPIRE
AT 245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3703 7858 3701 7890 3703 7891 3703 7892
3715 7895 3722 7876 3722 7873 3724 7872
3724 7870 3722 7869 3721 7869 3719 7868
3720 7867
TIME...MOT...LOC 1843Z 240DEG 17KT 3713 7882
$$
VFJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:06 PM EDT, 14 minutes earlier.
Area forecast discussion, May 29, 2:06 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 206 PM EDT Wed May 29 2019 .SYNOPSIS... Thunderstorm coverage will begin to increase through the weekend. Passage of a cold front late Friday should bring a brief cooldown, though temperatures will still run near to above normal. && .NEAR TERM /THROUGH TONIGHT/... As of 1250 PM EDT Wednesday... The forecast on a whole is still on track. However, some tweaks were made to better reflect the short term trends in the location and timing of the precipitation. Isolated showers have developed along the crest of the Blue Ridge and in western portions of the Piedmont region. These are now reflected by a slight chance probability of showers, and then showers and storms as the afternoon progresses. Confidence is increasing in the timing of a thunderstorm complex currently moving eastward through KY/WV. Have included a few hours of likely and categorical pops in the northwest where this area is expected to intersect the northwestern sections of the forecast area around 400pm or 500pm, then spread eastward, but trend more scattered in coverage heading into the early evening hours. In addition to the potential for gusty winds with the storms, have included mention of hail across the west and north. Have also tweaked hourly temperatures, dew points, winds/gusts, and sky cover to better reflect the latest observation and expected trends through the afternoon. As of 1000 AM EDT Wednesday... The forecast heading into the afternoon has been adjusted primarily to depict a bit more coverage of showers and storms reaching eastern parts of the forecast area this afternoon. Also, have highlighted the potential for gusty winds associated with afternoon storms in the forecast. The folks at the Storm Prediction Center have now outlook a greater portion of the forecast area for the potential for severe weather this afternoon. The Marginal Risk now extends south to the Virginia- North Carolina border and the Slight Risk now covers our southeast West Virginia counties. The greatest concern is for damaging winds for any of the storms in these two risk geographical areas with large hail a potential primarily in areas along and north of Interstate-64. Have made other minor tweaks to temperature, dew point and sky cover to reflect the latest observations and expected trends heading into the early afternoon. As of 230 AM EDT Wednesday... Pattern today favors a slight uptick in storm chances as weakening vort over the Cumberland Plateau of TN moves east into our mountains this morning. There are some very light returns on radar over the upper TN valley and expect a residual moisture boundary to set up across the mountains today. At the same time, further west another shortwave across the Bootheel of Missouri tracks into eastern KY early this afternoon, and races east to the Blue Ridge by evening. The 00z NAMnest and HiRes-ARW are in agreement and doing a good job in initializing these features. So with that in mind, a few showers are possible this morning across southeast WV to the Mountain Empire of Virginia. As we head through the day, scattered showers/storms start to fire along a corridor from Bluefield/Lewisburg WV, east to Blacksburg/Roanoke and Lynchburg, with best coverage expected over WV into the Shenadoah Valley and Alleghanys, dependent on track of vort. A limiting factor is warmer air aloft, but models showing cap breaks down with the shortwave approaching. Drier air aloft also in place and west to northwest low-mid level flow can inhibit convection downstream of the mountains, so not going as high with pops east of the Blue Ridge, as well as further south into southern VA and NC. The Storm Prediction Center keeps the marginal risk of severe roughly along and north of I-64 from Lewisburg to Lexington. However, am concerned given 25-35kt 0-6km Bulk Shear across the mountains and DCAPES of 1000-1500 J/KG, that severe threat will be further south, though isolated. Seeing this, will have mention of isolated severe further south in the Hazardous Weather Outlook, mainly along/north of U.S. 460. As we head into the evening, the shortwave exits east, but still some residual upstream waves are expected to persist through evening, but overall seeing less coverage after 8pm. You can expect another very warm/hot day as sunshine and west flow allows temps to rise fast. Expect winds to be gusty at times as well. This along with any storms will ease the heat in the afternoon. Not really expecting any record highs today, except potential at Blacksburg. See climate section below. Lows will remain elevated in the 60s tonight. Forecast confidence is high for temperatures/winds, and medium to high on overall storm threat and coverage this afternoon. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 345 AM EDT Wednesday... Persistent upper ridge anchored over the Southeast will weaken and sink southward further into the Gulf/Caribbean allowing the westerlies to better penetrate farther south. Active frontal system will drift south into our region Thursday into Friday. The threat for showers and thunderstorms will increase Thursday as the frontal boundary sinking southward into the northern parts of the area. The best chances for convection will be across northern portions of the forecast area. The westerly flow aloft supports scattered showers and thunderstorms. The SPC Convective Outlook Day 2 places a few northern counties in the marginal risk for severe storms with most of forecast area in general thunderstorms. The concern is for bowing line segments capable of damaging wind gusts. The CAM reflectivity of the HiresW-ARW-east and HiresW-NMM support this idea of a few more organized storms. High temperatures on Thursday will range the upper 70s in the northwest mountains to the mid 90s in the piedmont. It will be partly to mostly cloudy Thursday night and not as warm as Wednesday night. A few showers are possible in the west. Low temperatures will vary from the mid 50s in the mountains to the upper 60s in the piedmont. A cold front will move through our area on Friday and stall south of us by Friday night across South Carolina. Scattered showers and thunderstorms will develop along the boundary as it moves across our region. The ECMWF and GFS indicate the best coverage will be in the west. High temperatures on Friday will be cooler from richer cloud cover with readings from around 70 degrees in the west to the upper 80s in the east. Convection will taper off from west to east Friday night. Low temperatures Friday night into Saturday morning will generally be from the lower 50s in the northern mountains to the lower 60s in the piedmont. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 345 PM EDT Tuesday... Weather for the weekend is expected to be semi-unsettled as the upper ridge of high pressure breaks down and flattens across the deep south. An upper level trough of low pressure over the rockies is expected to shear out with pieces of short wave energy battering the northern periphery of the upper ridges resulting in a wholesale lowering of heights. Saturday may actually turn out dry as models suggest we will be between upper disturbances and surface fronts. A second front is expected to drift through the area Sunday, with a slight uptick in shower activity before a more bonafide, cooler and relatively dry airmass sinks south from eastern Canada for the first of next week. The change in airmass which takes place over the weekend should bring temperatures back to near the seasonal norm to start the first full week of June. Troughing over the Northeastern CONUS should drive 850mb temperatures down into the +12C to +15C range which will translate into cooler temperatures, a much more comfortable feel compared to the last week of May. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 145 PM EDT Wednesday... The vast majority of the area will experience VFR conditions through the conclusion of the valid TAF forecast period ending 18Z/2PM Thursday. The exception will be areas under and near showers and storms that will advance into the region in association with a shortwave trough crossing the mid-Atlantic region this afternoon and evening. Showers and storms will become more numerous across primarily the western and northern sections of the region as we progress through this time portion of the forecast. This will be the area where sub-VFR conditions will be possible, many of which, will be limited in time to period it takes for the precipitation to move across the area. While isolated pockets of late night/early morning fog will be possible, the vast majority of the region will be fog-free. Precipitation is expected to end later this evening for most of the region. The exception will be some lingering patchy showers or storms across parts of southeast West Virginia. Isolated to scattered showers and storms will return across southeast West Virginia and neighboring sections of southwest Virginia by late morning Thursday. Winds will remain southwest through the remainder of the daylight hours around 10kts across the mountains with gusts in the 15 to 20kt range over the mountains. Winds will decrease after sunset. Light southwest or variable winds are forecast across the Piedmont. Winds will increase again from the w-sw towards midday Thursday with gusts again near 20kts across the mountains. Confidence in the above aviation forecast is moderate to high. The biggest question will be whether or not fog will be more prevalent tonight than expected. Extended Aviation Discussion... The most notable feature during the period of Thursday night through Monday will be a transition in the prevailing synoptic pattern across the country. The upper ridge over the eastern U.S. will be replaced by a broader long wave trough. This transition will allow for a greater potential for day-to-day showers and storms, thus sub-VFR conditions, across the area. This would also include late night and early morning mountain an river valley fog, and fog in those areas that receive substantial rain the day prior. Confidence in the weather elements of the extended portion of the aviation discussion is moderate. && .CLIMATE... As of 1140 PM EDT Tuesday... Here are the record high and record warm lows for Wednesday and Thursday for our various climate stations. Climate Records Summary Wednesday 05/29/2019 Site MaxT Year HiMin Year KBLF 89 1923 66 1948 KDAN 100 1941 69 1996 KLYH 95 1941 69 1914 KROA 97 1941 69 1991 KRNK 87 2006 64 2018 Thursday 05/30/2019 Site MaxT Year HiMin Year KBLF 89 2011 67 2018 KDAN 99 1918 71 2018 KLYH 95 1895 70 2018 KROA 94 2011 71 2018 KRNK 90 2011 66 2018 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AL/WP NEAR TERM...DS/WP SHORT TERM...KK LONG TERM...PM/RAB AVIATION...DS CLIMATE...DS
Hazardous weather outlook, May 29, 10:18 AM EDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1018 AM EDT Wed May 29 2019 NCZ001>006-018>020-301430- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin- 1018 AM EDT Wed May 29 2019 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508- 301430- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 1018 AM EDT Wed May 29 2019 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon. Some of the storms may reach severe levels. Damaging winds are the primary threat with with hail a secondary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 29, 1:13 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 113 PM EDT Wed May 29 2019 NCZ004-005-VAZ032-043-291800- Stokes-Rockingham-Henry-Patrick- 113 PM EDT Wed May 29 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST STOKES, NORTHWESTERN ROCKINGHAM, SOUTHEASTERN PATRICK AND SOUTHERN HENRY COUNTIES... Until 200 PM EDT. At 112 PM EDT, a strong thunderstorm was located over Sandy Ridge, moving east at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Eden... Wentworth... Mayodan... Madison... and Stoneville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3643 8023 3658 8018 3656 7973 3634 7979 TIME...MOT...LOC 1712Z 280DEG 15KT 3649 8011 Loconto
Special weather statement, May 29, 1:48 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
148 PM EDT Wed May 29 2019
VAZ011-014-022-291830-
Giles-Montgomery-Roanoke-
148 PM EDT Wed May 29 2019
...A DEVELOPING THUNDERSTORM WILL AFFECT SOUTHEAST GILES, NORTHERN
MONTGOMERY AND EASTERN ROANOKE COUNTIES...
Until 230 PM EDT.
At 146 PM EDT, a strong thunderstorm was located over Newport,
moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Blacksburg...
Newport...
Shawsville...
Prices Fork...
and Mc Donalds Mill.
This includes The following Location Virginia Tech.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3736 8019 3718 8018 3718 8055 3719 8055
3719 8052 3720 8051 3721 8052 3720 8055
3734 8055 3735 8044 3733 8045 3732 8043
3735 8035 3735 8030 3734 8026 3736 8024
TIME...MOT...LOC 1746Z 266DEG 17KT 3726 8046
LocontoSpecial weather statement, May 29, 2:01 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT Wed May 29 2019
WVZ042-043-291845-
Mercer-Summers-
201 PM EDT Wed May 29 2019
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SOUTHWEST SUMMERS
COUNTIES...
Until 245 PM EDT.
At 200 PM EDT, a strong thunderstorm was located over Wenonah, moving
east at 20 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Princeton...
Athens...
Matoaka...
Pipestem...
and Camp Creek.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3754 8120
3756 8120 3760 8094 3733 8093 3736 8134
3738 8134
TIME...MOT...LOC 1800Z 267DEG 19KT 3745 8126
LocontoThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:48 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| May 29, 2:45 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| May 29, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| May 29, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Smyth, Tazewell, Wythe | 95 min |
| May 29, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 44 min |
| May 29, 3:58 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| May 29, 4:08 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 37 min |
| May 29, 4:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| May 29, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 47 min |
| May 29, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 44 min |
| May 29, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Giles, City of Covington | 39 min |
| May 29, 4:52 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 38 min |
| May 29, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Craig, Giles, Grayson, Montgomery and 5 more | 65 min |
| May 29, 5:01 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| May 29, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bedford, Botetourt, Craig, Rockbridge, City of Covington | 49 min |
| May 29, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 49 min |
| May 29, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more | 25 min |
| May 29, 5:47 PM EDT | Special Weather Statement | RNK | Charlotte | 43 min |
| May 29, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham, Rockbridge, City of Buena Vista, City of Lexington | 1 min |
| May 29, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| May 29, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 50 min |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Henry, Patrick and 3 more | 60 min |
| May 29, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| May 29, 6:35 PM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 110 min |
| May 29, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville and 1 more | 82 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.